Alert archive / Michigan / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind chill advisory at Feb 3, 2007, 7:51 PM EST for 23 counties in Michigan. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 7:51 PM EST (00:51 UTC)
- Expired
- Feb 5, 2007, 11:45 AM EST
- In force
- 40 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:08 PM EST, 21 hours 43 minutes earlier.
Area forecast discussion, Feb 2, 10:08 PM EST, 21 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 PM EST FRI FEB 2 2007 .UPDATE... GOING FORECAST AND HEADLINES LOOK GOOD FOR THE LAND... BUT WILL HOIST A GALE WARNING FOR THE NEARSHORE WATERS ON LAKE MICHIGAN TO MATCH NEIGHBORS. WINDS WILL BE STRONG AND ON THE EDGE OF GALE FORCE. WILL STRETCH WARNING FROM 15Z TOMORROW TO 03Z TOMORROW EVENING. && .GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING TONIGHT AND SATURDAY FOR THE WESTERN TWO TIERS OF COUNTIES ALSO INCLUDING MONTCALM...IONIA AND EATON. WINTER WEATHER ADVISORY TONIGHT AND SATURDAY FOR THE EASTERN ROW OF COUNTIES...ALSO INCLUDING OSCEOLA...MECOSTA AND CALHOUN. SMALL CRAFT ADVISORY FOR OUR NEARSHORE WATERS FROM ST. JOSEPH TO MANISTEE THROUGH 15Z TOMORROW AND THEN GALE WARNING THROUGH 03Z. && IOD
Hazardous weather outlook, Feb 3, 2:25 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 225 PM EST SAT FEB 3 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 225 PM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ARCTIC COLD FRONT PUSHED EAST THROUGH THE AREA THIS MORNING AND EARLY AFTERNOON...WITH EVEN COLDER AIR NOW SURGING INTO WESTERN LOWER MICHIGAN. LAKE EFFECT SNOWS WILL CONTINUE HEAVY AT TIMES INTO TONIGHT...AND WEST WINDS WILL GUST UP TO 40 MPH BEHIND THE FRONT THIS AFTERNOON AND EVENING. THE WINDS SHOULD GRADUALLY DIMINISH A BIT BETWEEN 600 PM AND 1000 PM...WHICH WILL CUT DOWN ON THE BLOWING AND DRIFTING SNOW. THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN FREQUENT WHITEOUT CONDITIONS INTO THE EVENING HOURS...PARTICULARLY ALONG THE LAKE MICHIGAN SHORELINE AND INLAND TO GRAND RAPIDS... PORTLAND...KALAMAZOO AND MARSHALL. TRAVEL WILL BE EXTREMELY DANGEROUS WITH SOME RURAL ROADS POSSIBLY BECOMING IMPASSABLE DUE TO DRIFTING. WIND CHILLS OF 10 TO 20 BELOW ZERO TODAY WILL LOWER TO 20 TO 30 BELOW TONIGHT. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY COLD AIR WILL CONTINUE TO AFFECT THE REGION THROUGH TUESDAY...WITH WIND CHILL TEMPERATURES AS LOW AS 30 BELOW AT TIMES. LAKE EFFECT SNOW SHOWERS WILL CONTINUE AS WELL...PARTICULARLY SOUTH AND WEST OF GRAND RAPIDS. ACCUMULATIONS EACH DAY ARE EXPECTED TO BE 1 TO 4 INCHES IN THE LAKE EFFECT SNOWBELTS. A SLIGHT WARMING IS EXPECTED TO TAKE PLACE IN THE MID TO LAKE WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... PLEASE SUBMIT SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE AT WWW.WEATHER.GOV/GRR/SPOTTER. WE WOULD ALSO LIKE TO KNOW THE DEPTH OF SNOW DRIFTS. LMZ844>849-041030- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 225 PM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL RESULT IN WAVES OF 12 TO 16 FEET IN ICE FREE AREAS TODAY AND TONIGHT. SNOW SQUALLS AND FREEZING SPRAY WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WAVES OF 4 FEET OR MORE WILL BE COMMON ON LAKE MICHIGAN IN ICE FREE AREAS SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE HEAVY AT TIMES THROUGH MID WEEK THEN DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE DUKE
In the hours before
Local storm report, Feb 3, 2:56 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SNOW SPARTA 43.16N 85.71W
02/03/2007 M8.6 INCH KENT MI TRAINED SPOTTER
0255 PM SNOW EAST GRAND RAPIDS 42.95N 85.61W
02/03/2007 M8.5 INCH KENT MI TRAINED SPOTTER
&&
BEACHLERLocal storm report, Feb 3, 3:24 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW KALAMAZOO 42.27N 85.59W
02/03/2007 M2.0 INCH KALAMAZOO MI TRAINED SPOTTER
MEASURED SINCE MIDNIGHT
&&
NJJLocal storm report, Feb 3, 3:58 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM SNOW YANKEE SPRINGS 42.62N 85.45W
02/03/2007 M5.0 INCH BARRY MI TRAINED SPOTTER
5.0 INCHES TOTAL SINCE 6 PM FRIDAY. 3.0 INCHES SINCE 7 AM
TODAY.
&&
NJJLocal storm report, Feb 3, 4:19 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW 2 S TALLMADGE 42.95N 85.83W
02/03/2007 M8.8 INCH OTTAWA MI PUBLIC
MEASURED SINCE 10 PM FRIDAY EVENING.
&&
NJJLocal storm report, Feb 3, 4:39 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 PM EST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW DRENTHE 42.78N 85.94W
02/03/2007 M9.5 INCH OTTAWA MI PUBLIC
&&
NJJLocal storm report, Feb 3, 5:17 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM SNOW 2 NE HOLLAND 42.79N 86.07W
02/03/2007 E6.5 INCH OTTAWA MI PUBLIC
0255 PM SNOW EAST GRAND RAPIDS 42.95N 85.61W
02/03/2007 M8.5 INCH KENT MI TRAINED SPOTTER
0255 PM SNOW SPARTA 43.16N 85.71W
02/03/2007 M8.6 INCH KENT MI TRAINED SPOTTER
0300 PM SNOW KALAMAZOO 42.27N 85.59W
02/03/2007 M2.0 INCH KALAMAZOO MI TRAINED SPOTTER
MEASURED SINCE MIDNIGHT
0356 PM SNOW YANKEE SPRINGS 42.62N 85.45W
02/03/2007 M5.0 INCH BARRY MI TRAINED SPOTTER
5.0 INCHES TOTAL SINCE 6 PM FRIDAY. 3.0 INCHES SINCE 7 AM
TODAY.
0415 PM SNOW 2 S TALLMADGE 42.95N 85.83W
02/03/2007 M8.8 INCH OTTAWA MI PUBLIC
MEASURED SINCE 10 PM FRIDAY EVENING.
0430 PM SNOW DRENTHE 42.78N 85.94W
02/03/2007 M9.5 INCH OTTAWA MI PUBLIC
0445 PM SNOW 5 N SCOTTVILLE 44.02N 86.28W
02/03/2007 E4.0 INCH MASON MI PUBLIC
SINCE FRIDAY EVENING
0457 PM SNOW GRANT 43.33N 85.81W
02/03/2007 E8.0 INCH NEWAYGO MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW 2 W HUDSONVILLE 42.87N 85.90W
02/03/2007 E12.0 INCH OTTAWA MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW WALKERVILLE 43.71N 86.13W
02/03/2007 E8.0 INCH OCEANA MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW LANSING 42.71N 84.55W
02/03/2007 E4.5 INCH INGHAM MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW 1 NE BATTLE CREEK 42.31N 85.22W
02/03/2007 E2.0 INCH CALHOUN MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW MIDDLEVILLE 42.71N 85.47W
02/03/2007 E8.0 INCH BARRY MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW RAVENNA 43.19N 85.94W
02/03/2007 E12.0 INCH MUSKEGON MI TRAINED SPOTTER
PAST 24 HRS
0457 PM SNOW RIVES JUNCTION 42.39N 84.46W
02/03/2007 E0.5 INCH JACKSON MI TRAINED SPOTTER
0500 PM SNOW KENTWOOD 42.88N 85.59W
02/03/2007 M8.0 INCH KENT MI NWS EMPLOYEE
MEASURED SINCE 8 AM THIS MORNING
0500 PM SNOW DORR 42.73N 85.72W
02/03/2007 M8.0 INCH ALLEGAN MI TRAINED SPOTTER
SINCE 8 AM THIS MORNING
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:51 PM EST | Winter Storm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Kent and 5 more | 20 hr |
Nearby
Wind Chill Advisories in Michigan, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.